Alert archive / California / Frost Advisories in 2014

Frost Advisory 6, NWS Eureka, CA

March 20, 2014

NWS Eureka, CA issued this frost advisory at Mar 20, 2014, 3:00 AM PDT. It took effect at Mar 21, 2014, 3:00 AM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2014, 3:00 AM PDT (10:00 UTC)
In effect from
Mar 21, 2014, 3:00 AM PDT
Expired
Mar 21, 2014, 8:23 AM PDT
In force
5 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

602 
WWUS76 KEKA 201000
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
300 AM PDT THU MAR 20 2014


CAZ076-202300-
/O.NEW.KEKA.FR.Y.0006.140321T1000Z-140321T1600Z/
MENDOCINO INTERIOR-
300 AM PDT THU MAR 20 2014

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY. 


* LOW TEMPERATURES...MID 30S.

* LOCATIONS INCLUDE...LAYTONVILLE AREA AND THE LITTLE LAKE...
  ROUND AND POTTER VALLEYS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$

CAZ001-202300-
/O.NEW.KEKA.FR.Y.0006.140321T1200Z-140321T1600Z/
REDWOOD COAST-
300 AM PDT THU MAR 20 2014

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM PDT FRIDAY. 

* LOW TEMPERATURES...MID 30S.

* LOCATIONS INCLUDE...FIELDBROOK...BLUE LAKE...FRESHWATER AND
  AREAS ALONG HIGHWAY 36.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
3 follow-up statements
489 
WWUS76 KEKA 202213
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
313 PM PDT THU MAR 20 2014

CAZ076-211600-
/O.CON.KEKA.FR.Y.0006.140321T1000Z-140321T1600Z/
MENDOCINO INTERIOR-
313 PM PDT THU MAR 20 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY. 

* LOW TEMPERATURES...MID 30S.

* LOCATIONS INCLUDE...LAYTONVILLE AREA AND THE LITTLE LAKE... 
  ROUND AND POTTER VALLEYS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$

CAZ001-211600-
/O.CON.KEKA.FR.Y.0006.140321T1200Z-140321T1600Z/
REDWOOD COAST-
313 PM PDT THU MAR 20 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM PDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM PDT FRIDAY. 

* LOW TEMPERATURES...MID 30S.

* LOCATIONS INCLUDE...FIELDBROOK...BLUE LAKE...FRESHWATER AND 
  AREAS ALONG HIGHWAY 36. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
680 
WWUS76 KEKA 210401
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
901 PM PDT THU MAR 20 2014

CAZ076-211600-
/O.CON.KEKA.FR.Y.0006.140321T1000Z-140321T1600Z/
MENDOCINO INTERIOR-
901 PM PDT THU MAR 20 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY. 

* LOW TEMPERATURES...MID 30S.

* LOCATIONS INCLUDE...LAYTONVILLE AND WILLITS AREAS AND THE LITTLE
  LAKE...ROUND AND POTTER VALLEYS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$

CAZ001-211600-
/O.CON.KEKA.FR.Y.0006.140321T1200Z-140321T1600Z/
REDWOOD COAST-
901 PM PDT THU MAR 20 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM PDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM PDT FRIDAY. 

* LOW TEMPERATURES...MID 30S.

* LOCATIONS INCLUDE...FIELDBROOK...BLUE LAKE...FRESHWATER AND 
  AREAS ALONG HIGHWAY 36. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
604 
WWUS76 KEKA 211523
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
823 AM PDT FRI MAR 21 2014


CAZ001-076-211630-
/O.CAN.KEKA.FR.Y.0006.000000T0000Z-140321T1600Z/
REDWOOD COAST-MENDOCINO INTERIOR-
823 AM PDT FRI MAR 21 2014

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST
ADVISORY. 



$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 19, 2:57 PM PDT, 12 hours 3 minutes earlier.

Area forecast discussion, Mar 19, 2:57 PM PDT, 12 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
257 PM PDT WED MAR 19 2014

.SYNOPSIS...HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN
THROUGH THE WEEK WITH DRY CONDITIONS AND GRADUALLY WARMING
TEMPERATURES.

&&

.DISCUSSION...AN UPPER RIDGE OFFSHORE WILL CONTINUE TO DOMINATE
THE WEATHER PATTERN THROUGH THE WEEK. A COUPLE OF FAIRLY WEAK
500MB SHORT-WAVE FEATURES WILL TRAVERSE ACROSS THE AREA THROUGH
FRI AND GENERATE MOSTLY HIGH LEVEL CLOUDS. COOLER AND DRIER AIR
ALONG WITH LIGHT WINDS MAY LEAD TO MORE VALLEY FROST FRI MORNING.

THE OFFSHORE RIDGE WILL AMPLIFY AND MOVE OVER NORCAL THIS WEEKEND
AS A LARGER SCALE 500MB TROUGH DIGS OVER THE CENTRAL PACIFIC. THIS
WILL LIKELY RESULT IN GREATER COASTAL STRATUS AS TEMPERATURES ALOFT
WARM AND LIGHT NORTHERLY FLOW PUMPS MARINE AIR ONSHORE. THE SPECTRAL
MODELS HAVE BEEN INCONSISTENT ON THE TIMING OF THIS TROUGH NEXT WEEK.
THE GFS WAS THE FASTEST WHILE THE ECMWF AND GEM WERE SLOWER. I SIDED
WITH THE SLOWER TIMING AS THE MODELS HAVE BEEN TOO FAST AND TOO WET
THIS SEASON. THERE IS AN OUTSIDE CHANCE FOR LOW TOPPED CONVECTION TUE
THROUGH WED AS A COUPLE OF SPOKES OF ENERGY PIN-WHEEL AROUND THE
PARENT LOW. THIS WILL NEED TO BE MONITORED FOR THE POSSIBILITY OF
SMALL HAIL ON WED AS 500MB TEMPS PLUMMET TO -25C OR LESS. FOR NOW
I WILL JUST RAMP UP THE PRECIP CHANCES TUE NIGHT INTO WED.

&&

.AVIATION...VFR IS EXPECTED AT ALL AIRSTRIPS THROUGH THE NEXT 24
HOURS AS AN APPROACHING SHORT WAVE KEEPS THE ATMOS WELL MIXED. THE
MAIN THING TO WATCH OVERNIGHT AND INTO THE EARLY MORNING HOURS WILL
BE FOR CALM WINDS AND SOME RADIATIONAL COOLING CAUSING LOCAL FOG TO
DEVELOP AT CEC AND ACV. DO NOT THINK THIS IS A LARGE THREAT, BUT
SOMETHING TO WATCH FOR. BFG

&&

.MARINE...AFTERNOON SATELLITE AGREES WELL WITH MODELS AS AN UPPER
SHORT WAVE APPROACHES THE PAC NW FOR THIS EVENING. CONCURRENTLY AN
UPPER LOW WILL SWING TOWARD THE NWCA COAST AND BECOME ABSORBED IN TO
THE SHORTWAVE. SURFACE HIGH PRESSURE WILL BUILD IN BEHIND THIS
FEATURE OVERNIGHT AND INTO THURSDAY CAUSING A TIGHTENING OF THE
SURFACE PRESSURE GRADIENT. THIS IN TURN WILL YIELD QUICKLY
INCREASING NORTHERLY CONDITIONS. HOISTED A GALE WARNING FOR THE
OUTER WATERS AND A HAZ SEAS WARNING FOR THE INNERS DURING THE NEXT
COUPLE DAYS. IT IS POSSIBLE STILL THAT A GALE WARNING MAY BE
WARRANTED FOR THE INNER WATERS, ALBEIT A SHORT LIVED ONE ON
THURSDAY. CONDITIONS WILL BEGIN TO EASE LATE FRIDAY INTO SATURDAY
THEN SLOWLY DECAY THROUGH THE WEEKEND. THE MAIN THING TO WATCH WILL
BE THE STRENGTH OF THE OFFSHORE HIGH FOR AN INDICATION OF THE
STRENGTH OF THE PRESSURE GRADIENT. OVERALL, VERY ROUGH NORTHERLY
CONDITIONS WILL PREVAIL THROUGH THE END OF THE WEEK. BFG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.

NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 3 AM PDT SAT PZZ450-455.
HAZARDOUS SEAS WARNING FROM 3 PM THU TO 3 PM PDT FRI PZZ450-455.
SMALL CRAFT ADVISORY UNTIL 3 AM PDT THU PZZ470.
GALE WARNING FROM 3 AM THU TO 3 AM PDT SAT PZZ470.
SMALL CRAFT ADVISORY UNTIL 9 PM PDT THIS EVENING PZZ475.
GALE WARNING FROM 9 PM THIS EVENING TO 3 AM PDT SAT PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Mar 19, 8:35 AM PDT, 18 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
835 AM PDT WED MAR 19 2014

CAZ001>004-076-201545-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
835 AM PDT WED MAR 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in California, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.